Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 89, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Aug 1, 2014, 5:12 PM CDT for Jefferson County, Waukesha County, Wisconsin. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2014, 5:12 PM CDT (22:12 UTC)
- Expired
- Aug 1, 2014, 5:45 PM CDT
- In force
- 33 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Jefferson County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 16 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 615 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1110 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
768 WUUS53 KMKX 012212 SVRMKX WIC055-133-012245- /O.NEW.KMKX.SV.W.0089.140801T2212Z-140801T2245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 512 PM CDT FRI AUG 1 2014 THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN JEFFERSON COUNTY IN SOUTHEAST WISCONSIN... WEST CENTRAL WAUKESHA COUNTY IN SOUTHEAST WISCONSIN... * UNTIL 545 PM CDT * AT 512 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAC LA BELLE...OR 7 MILES SOUTHEAST OF WATERTOWN...MOVING SOUTHEAST AT 10 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * LOCATIONS IMPACTED INCLUDE... DELAFIELD...OKAUCHEE LAKE...OCONOMOWOC...LAC LA BELLE...IXONIA... NASHOTAH...SULLIVAN...OCONOMOWOC LAKE...LAKE LAC LA BELLE AND PIPERSVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4313 8872 4319 8855 4310 8841 4297 8858 TIME...MOT...LOC 2212Z 316DEG 10KT 4313 8860 HAIL...1.00IN WIND...<50MPH $$ DAVIS
1 follow-up statement
406
WWUS53 KMKX 012234 RRA
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
534 PM CDT FRI AUG 1 2014
WIC055-133-012245-
/O.CON.KMKX.SV.W.0089.000000T0000Z-140801T2245Z/
JEFFERSON WI-WAUKESHA WI-
534 PM CDT FRI AUG 1 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHEASTERN JEFFERSON AND WEST CENTRAL WAUKESHA COUNTIES...
AT 534 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OCONOMOWOC...
OR 8 MILES SOUTHWEST OF OKAUCHEE LAKE...MOVING SOUTHEAST AT 15 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
DELAFIELD...OKAUCHEE LAKE...OCONOMOWOC...LAC LA BELLE...IXONIA...
NASHOTAH...SULLIVAN...OCONOMOWOC LAKE AND LAKE LAC LA BELLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4312 8870 4314 8855 4310 8841 4298 8859
4299 8860
TIME...MOT...LOC 2234Z 336DEG 12KT 4307 8860
HAIL...1.00IN
WIND...<50MPH
$$
DAVISWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 2:55 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Aug 1, 2:55 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 255 PM CDT FRI AUG 1 2014 .TONIGHT - CONFIDENCE...MEDIUM UPPER TROUGH WITH THE ASSOCIATED COLD AIR ALOFT AND RIPPLES WITHIN THE FLOW WILL MAINTAIN SHRA/TSRA INTO THE EVENING HOURS. WITH LITTLE SHEAR AND DECENT MID LEVEL LAPSE RATES EXPECTING HAIL TO CONTINUE TO BE THE DOMINANT THREAT. LAKE BREEZE CLEARLY SEEN ON KMKX RADAR TRANSLATING WESTWARD COULD RESULT IN SOME BOUNDARY INTERACTIONS. MESO MODELS SHOW A GRADUAL DECREASE IN ACTIVITY IN THE EVENING HOURS AND THIS MAKES SENSE GIVEN THE LOSS OF HEATING. HOWEVER WILL NEED TO WATCH FOR SOME OF THIS HANGING ON A BIT LONGER WITH TAIL OF CANADIAN VORT MAX ARRIVING INTO SRN WI BETWEEN 6-12Z. .SATURDAY - CONFIDENCE...MEDIUM SHORTWAVE TROUGH SHIFTS TO THE EAST AND MID LEVEL FLOW TAKES ON MORE OF AN ANTICYCLONIC LOOK. AT THE SURFACE WEAK HIGH PRESSURE WILL BE DOMINANT. BUFKIT SOUNDINGS STILL SHOW 500-1000 J/KG OF CAPE. FORCING NOT CLEARLY EVIDENT BUT MODELS ARE SHOWING QPF...ESPECIALLY THE GFS. WILL HAVE SOME SMALL POPS IN THERE FOR NOW WITH SOME LINGERING COLD AIR ALOFT AND WEAK LOW LEVEL CONVERGENCE THOUGH EXPECTING PRETTY SPOTTY COVERAGE IF ANYTHING POPS. .SUNDAY - CONFIDENCE...MEDIUM PRESSURE PATTERN REMAINS WEAK ACROSS THE UPPER MIDWEST WITH WEAK SURFACE HIGH SHIFTING TO THE SOUTHEAST. THIS SETS UP A SUBTLE RETURN FLOW. IN THE UPPER LEVELS THE ANTICYCLONIC FLOW BECOMES SLIGHTLY CYCLONIC ONCE AGAIN. THE PROMINENT FORCING RELATED TO ANY UPPER LEVEL SPEED MAX OR VORT ACTION LOOKS TO REMAIN MORE TO THE NORTH OF THE CWA. EVEN THE 850 FLOW LOOKS SOMEWHAT ANTICYCLONIC. HARD TO LATCH ONTO MUCH OF A TRIGGER. WITH ALL THE MODELS SHOWING QPF IT IS HARD TO IGNORE AND IF SOMETHING DEVELOPS TO OUR NW AND RIDES DOWN IN THE FLOW...THAT IS A SCENARIO HARD TO IGNORE...SO WILL GO WITH THE CONSENSUS OF THE QPF AND MOS GUIDE AND HAVE A CHANCE IN THERE. .SUNDAY NIGHT THROUGH MONDAY NIGHT - CONFIDENCE...MEDIUM FORCING PARAMETERS BECOME A BIT BETTER THIS PERIOD WITH UPPER FLOW BECOMING INCREASING CYCLONIC. LOW LEVEL CONVERGENCE INCREASES AS SURFACE BOUNDARY GRADUALLY SAGS TOWARDS SRN WI. NOTING SOME UPPER DIVERGENCE AS WELL WITH MORE FAVORABLE JET ACTION WITHIN THE INCREASING UPPER FLOW. .TUESDAY AND WEDNESDAY - CONFIDENCE...LOW GEM AND ECMWF SHOW AN ACTIVE NORTHWEST FLOW WHILE THE GFS IS ESSENTIALLY KEEPING THINGS ON THE QUIETER SIDE. BOTH THE GFS AND GEM SHOW LOW PRESSURE PASSING SOUTH WITH POTENTIAL FOR AN MCS TO RIDE ALONG AND NEAR AN 850 BAROCLINIC ZONE. THIS WOULD BE HELPED ALONG BY A STRONGER NW-SE JET MAX DIPPING SOUTH WITH ASSOCIATED UPPER DIVERGENCE. FOR NOW WILL RIDE WITH THE ALLBLEND POPS FAVORING THE CONSENSUS OF THE ECMWF AND GEM AT THIS POINT. .THURSDAY AND FRIDAY - CONFIDENCE...LOW THE GEM AND ECMWF SHOW HIGH PRESSURE AND DRIER REGIME TAKING HOLD. THE GFS A BIT QUICKER ON BRINGING IN SOME RETURN WAA INDUCED PCPN. THE GFS CONTINUES TO LOOK MORE AGGRESSIVE ON BRINGING SUBSTANTIAL CONVECTION IN FOR THURSDAY NIGHT AND FRIDAY WHILE THE ECMWF IS LESS DRAMATIC. WITH THE UPPER FLOW LOOKING OVERALL UNSETTLED WILL NOT ALTER THE ALLBLEND POPS AT THIS TIME. && .AVIATION/00Z TAFS/...A MOSTLY VFR PERIOD WITH A COUPLE OF CONCERNS. FIRST WILL BE THE ONGOING STORMS SLIDING SOUTHWARD INTO SRN WI WITH THE COLD UPPER TROUGH STILL ACROSS THE AREA. SHEAR NOT CONDUCIVE TO IMPRESSIVE STORM ORGANIZATION THOUGH MID LEVEL LAPSE RATES SUPPORTIVE OF HAIL POTENTIAL WITH ANY OF THESE POP UP STORMS. AFTER STORMS DIMINISH THIS EVENING ANY LINGERING CLOUD COVER WILL CLEAR OFF. WITH LIGHT WINDS...POTENTIAL FOR SOME FOG DEVELOPMENT. THIS IS HANDLED WELL IN GOING GRIDDED FORECAST SO NO MAJOR CHANGES PLANNED IN THIS REGARD. MID LEVEL FLOW BECOMES LESS CYCLONIC THOUGH LINGERING LOW LEVEL BOUNDARIES AND INSTABILITY MAY END UP GENERATING A FEW MORE SHRA/TSRA ON SATURDAY. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && TONIGHT/SATURDAY AND AVIATION/MARINE...COLLAR SATURDAY NIGHT THROUGH FRIDAY...COLLAR
Hazardous weather outlook, Aug 1, 2:00 PM CDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 200 PM CDT FRI AUG 1 2014 WIZ046-047-051-052-056>060-062>072-020945- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 200 PM CDT FRI AUG 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON...BUT WILL REMAIN SCATTERED IN COVERAGE. LOOK FOR THE SHOWERS AND STORMS TO DIMINISH QUICKLY INTO THE EVENING HOURS. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE...WITH GUSTY WINDS AND UP TO ONE-INCH HAIL. FOG IS EXPECTED TO DEVELOP LATE TONIGHT. AREAS OF FOG COULD BECOME DENSE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE ARE CHANCES FOR THUNDERSTORMS AT TIMES FROM SATURDAY THROUGH THURSDAY AS A WARM FRONT STALLS NEAR THE REGION AND LOW PRESSURE APPROACHES DURING THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. LMZ643>646-020945- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 200 PM CDT FRI AUG 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON BUT WILL REMAIN SCATTERED IN COVERAGE. LOOK FOR THE SHOWERS AND STORMS TO DIMINISH QUICKLY INTO THE EVENING HOURS. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE...WITH GUSTY WINDS AND UP TO ONE-INCH HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE ARE CHANCES FOR THUNDERSTORMS AT TIMES FROM SATURDAY THROUGH THURSDAY AS A WARM FRONT STALLS NEAR THE REGION AND LOW PRESSURE APPROACHES DURING THE MIDDLE OF NEXT WEEK. WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Aug 1, 4:12 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
412 PM CDT FRI AUG 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM HAIL CUDAHY 42.95N 87.86W
08/01/2014 E0.75 INCH MILWAUKEE WI TRAINED SPOTTER
&&
BHERZOGLocal storm report, Aug 1, 4:48 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
448 PM CDT FRI AUG 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM HAIL OOSTBURG 43.62N 87.80W
08/01/2014 E1.00 INCH SHEBOYGAN WI PUBLIC
&&
BHERZOGLocal storm report, Aug 1, 4:55 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
455 PM CDT FRI AUG 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 1 NW CUDAHY 42.96N 87.88W
08/01/2014 MILWAUKEE WI TRAINED SPOTTER
LARGE TREE DOWN AND ACROSS ROAD NEAR LAKE PARKWAY AND
OKLAHOMA AVE.
&&
BHERZOGLocal storm report, Aug 1, 5:01 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
501 PM CDT FRI AUG 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 7 SW PORTAGE 43.48N 89.56W
08/01/2014 E0.88 INCH COLUMBIA WI TRAINED SPOTTER
&&
BHERZOGLocal storm report, Aug 1, 5:04 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
504 PM CDT FRI AUG 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 1 SE CEDARBURG 43.29N 87.97W
08/01/2014 E0.50 INCH OZAUKEE WI PUBLIC
&&
BHERZOGLocal storm report, Aug 1, 5:11 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
511 PM CDT FRI AUG 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL PORT WASHINGTON 43.38N 87.87W
08/01/2014 M0.50 INCH OZAUKEE WI PUBLIC
IMAGE SUBMITTED VIA FACEBOOK.
&&
BHERZOGThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 12:37 PM CDT | Special Weather Statement | MKX | Marquette | 23 min |
| Aug 1, 1:08 PM CDT | Special Weather Statement | MKX | Green Lake | 37 min |
| Aug 1, 1:44 PM CDT | Special Weather Statement | MKX | Columbia | 31 min |
| Aug 1, 2:13 PM CDT | Special Weather Statement | MKX | Fond du Lac, Green Lake, Marquette | 47 min |
| Aug 1, 2:23 PM CDT | Severe Thunderstorm Warning | MKX | Marquette | 37 min |
| Aug 1, 3:01 PM CDT | Special Weather Statement | MKX | Marquette | 29 min |
| Aug 1, 3:04 PM CDT | Special Weather Statement | MKX | Fond du Lac | 26 min |
| Aug 1, 3:29 PM CDT | Special Weather Statement | MKX | Marquette | 31 min |
| Aug 1, 3:56 PM CDT | Special Weather Statement | MKX | Milwaukee | 34 min |
| Aug 1, 4:23 PM CDT | Severe Thunderstorm Warning | MKX | Ozaukee, Sheboygan, Washington | 37 min |
| Aug 1, 4:27 PM CDT | Special Marine Warning | MKX | 33 min | |
| Aug 1, 4:29 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Sauk | 46 min |
| Aug 1, 4:35 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee | 16 min |
| Aug 1, 4:55 PM CDT | Special Marine Warning | MKX | 65 min | |
| Aug 1, 5:09 PM CDT | Severe Thunderstorm Warning | MKX | Dane | 36 min |
| Aug 1, 5:19 PM CDT | Special Weather Statement | MKX | Milwaukee | 41 min |
| Aug 1, 5:36 PM CDT | Areal Flood Advisory | MKX | Milwaukee, Waukesha | 3 hr |
| Aug 1, 5:38 PM CDT | Severe Thunderstorm Warning | MKX | Waukesha | 37 min |
| Aug 1, 5:59 PM CDT | Areal Flood Advisory | MKX | Dane | 2 hr |
| Aug 1, 6:08 PM CDT | Areal Flood Advisory | MKX | Columbia, Sauk | 2 hr |
| Aug 1, 6:13 PM CDT | Areal Flood Advisory | MKX | Milwaukee, Waukesha | 3 hr |
| Aug 1, 6:17 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Waukesha | 43 min |
| Aug 1, 6:43 PM CDT | Areal Flood Advisory | MKX | Racine, Walworth | 3 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.